About My Health Careers Internship MedBlogs Contact us
Medindia LOGIN REGISTER
Advertisement

Asians Could Be at Risk from Anti-clotting Drugs

by Medindia Content Team on September 14, 2007 at 12:14 PM
Font : A-A+

Asians Could Be at Risk from Anti-clotting Drugs

A new study in US seems to suggest that Asian patients, treated with anti-clotting drugs, also called antithrombotics, are more likely than their white counterparts to experience bleeding complications.

Dr. Tracy Y. Wang, lead investigator, said, "Asian patients...are more likely to bleed. This may partly be due to more overdosing in this group, but raises the concern that there may be ethnic differences in the patient's response to therapy."

Advertisement

Actually the results came through when Wang and his colleagues at the Duke Univesity Medical Centre, North Carolina set out to find whether lower doses of antithrombotic agents might be effective in Asian patients. There is some evidence to that effect.

But then what the researchers came out with some disturbing news for Asians. Writing in the American Journal of Cardiology, the researchers said they compared 1,071 Asian and 72,513 white patients who had a heart attack and were taking part in an ongoing study.
Advertisement

There were no differences between the groups in a variety of measures including in-hospital death rates and the occurrence of a repeat heart attack.

However, the rate of serious bleeding was markedly higher in Asians than in whites: 9.6 versus 6.6 percent. This continued to be true after accounting for various risk factors.

Given these findings, the researchers conclude that further studies are needed to examine ethnic differences in the response to antithrombotic therapy.

Source: Medindia
GPL/J
Advertisement

Advertisement
News A-Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Advertisement
News Category
What's New on Medindia
International Day of Persons with Disabilities 2021 - Fighting for Rights in the Post-COVID Era
Effect of Blood Group Type on COVID-19 Risk and Severity
Woman with Rare Spinal Cord Defect from Birth Sues Doctor
View all

Medindia Newsletters Subscribe to our Free Newsletters!
Terms & Conditions and Privacy Policy.

More News on:
Drug Toxicity Signature Drug Toxicity 
Recommended Reading
Drug Toxicity
Drug toxicity is an adverse reaction of the body towards a drug that results as a side effect of a d...

Disclaimer - All information and content on this site are for information and educational purposes only. The information should not be used for either diagnosis or treatment or both for any health related problem or disease. Always seek the advice of a qualified physician for medical diagnosis and treatment. Full Disclaimer

© All Rights Reserved 1997 - 2021

This site uses cookies to deliver our services. By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use